Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 79, NWS Twin Cities, MN

August 18, 2014Dunn County, Wisconsin

NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 18, 2014, 2:00 PM CDT for Dunn County, Wisconsin. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2014, 2:00 PM CDT (19:00 UTC)
Expired
Aug 18, 2014, 2:30 PM CDT
In force
30 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Dunn County, WI

The radar

The La Crosse radar (KARX), 127 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 2:10 PM CDTHAIL 13 Sw Menomonie, WILATE REPORT
Aug 18, 2:20 PM CDTHAIL 0.88Menomonie, WIMULTIPLE REPORTS OF DIME TO NICKEL SIZED HAIL IN MENOMONIE. TIME WAS ESTIMATED AT 2:20 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2014-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1122 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2014-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1122 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

310 
WUUS53 KMPX 181900
SVRMPX
WIC033-181930-
/O.NEW.KMPX.SV.W.0079.140818T1900Z-140818T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
200 PM CDT MON AUG 18 2014

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DUNN COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 230 PM CDT

* AT 159 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
  OF MENOMONIE...AND MOVING EAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MENOMONIE AND MENOMONIE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4491 9171 4471 9180 4480 9209 4495 9202
TIME...MOT...LOC 1900Z 278DEG 14KT 4484 9199

HAIL...1.25IN
WIND...60MPH

$$
2 follow-up statements
419 
WWUS53 KMPX 181914
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
214 PM CDT MON AUG 18 2014

WIC033-181930-
/O.CON.KMPX.SV.W.0079.000000T0000Z-140818T1930Z/
DUNN WI-
214 PM CDT MON AUG 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN DUNN
COUNTY UNTIL 230 PM CDT...

AT 212 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MENOMONIE...
AND MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MENOMONIE SOUTH OF I-94.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4494 9198 4491 9171 4471 9180 4478 9204
TIME...MOT...LOC 1914Z 275DEG 15KT 4485 9190

HAIL...1.00IN
WIND...60MPH

$$
587 
WWUS53 KMPX 181922
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
222 PM CDT MON AUG 18 2014

WIC033-181932-
/O.EXP.KMPX.SV.W.0079.000000T0000Z-140818T1930Z/
DUNN WI-
222 PM CDT MON AUG 18 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DUNN COUNTY WILL
EXPIRE AT 230 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4494 9198 4491 9171 4471 9180 4478 9204
TIME...MOT...LOC 1922Z 275DEG 15KT 4485 9185

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 12:53 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Aug 18, 12:53 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1253 PM CDT MON AUG 18 2014

.UPDATE...
FOR 18Z AVIATION DISCUSSION BELOW

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 415 AM CDT MON AUG 18 2014

TODAY AND TONIGHT...INTERESTING PATTERN OVER THE NEXT 24-30 HOURS
LOOKS MORE LIKE AN OCTOBER-NOVEMBER SCENE RATHER THAN MID-AUGUST.
A SHORTWAVE OPEN TROUGH WITHIN THE PREVAILING WNW-ESE FLOW WILL
SLOWLY TRAVERSE ACRS THE REGION THRU TNGT...DRAGGING A SFC LOW
PRES CENTER WITH IT. NO REAL BONA FIDE FRONTS ARE ASSOCIATED WITH
THIS LOW...BUT THERE ARE SEVERAL SFC TROUGH SPOKES EMANATING FROM
THIS SFC LOW AND IT IS THESE DISTURBANCES WITHIN A HIGHLY MOIST
ENVIRONMENT THAT WILL PRODUCE EFFICIENT RAIN-MAKING STORMS THRU
THE NEXT DAY OR SO. ALREADY SEEING SLOW-MOVING STORMS OVER WRN WI
CONTINUE TO SHIFT E...AND THESE STORMS ARE WITHIN A PWAT
ENVIRONMENT OF OVER 1.6 INCHES. THERE IS ALSO ENOUGH MIDLVL INFLOW
TO PRODUCE TRAINING OF STORMS PLUS MUCAPES OF 1000-2000 J/KG. THIS
IS COMBINING TO PRODUCE POCKETS OF HEAVY RAIN OVER W-CENTRAL
WI...AND THE THINKING IS THAT A SIMILAR ENVIRONMENT FOR TDA INTO
TNGT WILL ALLOW FOR SIMILAR-TYPE STORMS TO FORM LATER TDA AND
TNGT. TIMING WILL BE TRICKY...BUT HAVE GONE THE ROUTE OF SHOWING A
PERIOD OF DRYNESS THRU THIS MRNG THEN GRADUALLY INCRG POPS THRU
THE DAY TDA INTO TNGT...BEFORE ENDING POPS FROM W TO E OVERNIGHT
INTO TUE MRNG AS THE SEMI-STACKED LOW PRES SYSTEM SHIFTS INTO THE
GREAT LAKES. GIVEN THAT THE SFC LOW DOES REMAIN TO THE E OF THE
PARENT UPR OPEN WAVE...THERE MAY WELL BE CONTINUED PRECIP
GENERATION THRU TNGT SO HAVE KEPT LIKELY POPS GOING FOR MUCH OF
THE CWFA LATE THIS AFTN THRU TNGT...ESP IN ERN PORTIONS. WITH THE
HIGH PWATS...SLOW STORM MOTION AND/OR TRAINING OF STORMS AND ADDED
LIFT...THERE IS STILL THE POTENTIAL FOR HEAVY RAIN AND FLOODING.
THE OTHER CONCERN...AND THIS IS FOR THIS MORNING...IS DENSE
FOG...PARTICULARLY FOR W-CENTRAL MN. HAD ALREADY SEEN A NUMBER OF
W-CENTRAL MN SITES DROP TO 1/4SM AND 1/2SM VSBY WITHIN AN
ENVIRONMENT THAT HAS NEARLY CALM WINDS AND DEWPOINT DEPRESSIONS OF
TWO OR LESS. THOUGH THERE IS A WIND SHIFT COMING IN FROM THE
DAKOTAS WITH ONE OF THE SFC TROUGHS...AM NOT CONVINCED IT WILL
ARRIVE IN ENOUGH OF A FORM TO MITIGATE DENSE FOG DEVELOPMENT SO
HAVE OPTED TO HOIST A DENSE FOG ADVY THRU DAYBREAK. THE MPX ARE
AND HOPWRF MODELS HIGHLIGHT THE REDUCED VSBY NICELY
BUT...SURPRISINGLY...THE SREF IS NOWHERE NEAR AS BULLISH SO HAVE
GONE WITH THE SHORT-TERM MODELS. THERE IS SOME CHANCE THAT THE
ADVY MAY NEED TO BE ADJUSTED GIVEN OB TRENDS BUT WILL MONITOR AND
ADJUST AS NEEDED.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 415 AM CDT MON AUG 18 2014

THE SIMPLE TRANSITION FROM NORTHWEST FLOW TO SOUTHWEST FLOW WILL
BRING REPEATED CHANCES FOR SHOWERS AND THUNDERSTORMS THIS WEEK
WITH RAINFALL POTENTIAL FOR 1-2 INCHES FOR MOST LOCATIONS...AND
HIGHER AMOUNTS UNDER THUNDERSTORMS.

AT THE START OF THE PERIOD ON TUESDAY THE UPPER LEVEL WAVE
RESPONSIBLE FOR MONDAYS PRECIP WILL BE DRIFTING EASTWARD ACROSS
WISCONSIN...BUT FORECAST MODELS AGREE ON AN EMBEDDED SHORTWAVE
ROTATING AROUND THE BACKS SIDE ACROSS THE MN/WI BORDER...TO
EXPANDED POPS WESTWARD TUESDAY AFTERNOON. HIGH PRESSURE WILL BUILD
IN TUESDAY NIGHT...BUT BOUNDARY LAYER DEWPOINTS DONT REALLY DRY
OUT. THIS COMBINED WITH LIGHT WINDS AND CLEARING SKIES WILL
SUPPORT FOG DEVELOPMENT BY EARLY WEDNESDAY MORNING...SO WILL
CONTINUE THIS FROM THE PREVIOUS FORECAST.

THE HIGH PRESSURE WILL BE SHORTLIVED AS AN UPPER LEVEL LOW CARVES
OUT A HIGH AMPLITUDE TROUGH ALONG THE WEST COAST. THIS WILL LEAD
TO SOUTHWEST FLOW ACROSS THE CENTRAL CONUS...WITH A SHORTWAVE
COMING UP ACROSS THE DAKOTAS BY WEDNESDAY. THIS WILL SUPPORT
SOUTHERLY LOW LEVEL FLOW...AND H925 MOISTURE TRANSPORT SHOWS A
DIRECT CONNECTION TO THE GULF MOISTURE WEDNESDAY NIGHT. A WARM
FRONT IS FORECAST TO BE DRAWN OUT EAST/WEST ACROSS THE CWA...SO
EXPECT AN MCS TO MOVE ACROSS THE REGION. SPLIT THE 12HR PRECIP
GRID INTO TWO 6HR WINDOWS TO SHOW THE EASTWARD PROGRESSION OF THE
MCS WHICH SHOULD MIRROR THE VEERING LOW LEVEL JET.

MODELS SHOW THIS WARM FRONT LIFTING NORTHWARD...BUT REPEATED
ROUNDS OF CONVECTION MAY KEEP THE BOUNDARY FARTHER SOUTH THAN
CURRENTLY FORECAST. THIS WOULD HAVE A SIGNIFICANT IMPACT ON
TEMPERATURES. IF THE FRONT IS FARTHER NORTH...WILL SEE LESS CLOUD
COVER AND HIGHS CLOSER TO THE 90S. FOR NOW DID NOT STRAY FROM
GUIDANCE AND HAVE HIGHS IN THE LOWER 80S...BUT THE POTENTIAL IS
THERE. SEVERE WEATHER APPEARS POSSIBLE WITH ADEQUATE DEEP LAYER
SHEAR AND INSTABILITY ALONG AND SOUTH OF THE FRONT. HEAVY RAIN IS
ALSO A THREAT WITH TRAINING THUNDERSTORMS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1253 PM CDT MON AUG 18 2014

SITES WILL EXPERIENCE A BRIEF BREAK FROM THE PRECIP AND LOW CLOUDS EARLY
THIS AFTERNOON. THE NEXT SPOKE OF ENERGY WILL SURGE INTO THE AREA
ATTENDANT WITH DAYTIME PEAK HEATING...SO EXPECT SHRA/TS TO
REDEVELOP AROUND 19Z AND EXPAND EASTWARD ACROSS THE AREA UNTIL
EARLY EVE. SHOULD SEE ACTIVITY DIMINISH BY 03Z...WITH THE MAIN
CONCERN BEING FOG AND STRATUS AGAIN. WINDS WILL BE A LITTLE
STRONGER THAN LAST NIGHT AND FROM THE NORTHWEST...SO DO NOT EXPECT
FOG TO GET QUITE AS DENSE AS IT DID. DO HOWEVER STILL EXPECT
IFT/LIFR CIGS/VSBYS TO DEVELOP AND PERSIST THROUGH MUCH OF TUESDAY
MORNING. A FEW SHOWERS MAY DEVELOP AGAIN BY TUESDAY
AFTERNOON...ESPECIALLY OVER WEST CENTRAL WI. SOUTHWEST WINDS
PREVAIL TODAY...THEN SHIFT TO THE NORTHWEST TONIGHT INTO TOMORROW.

KMSP...
ONLY A FEW CU/STRATOCU CLOUDS TO START THE PERIOD...WITH TS/MVFR
CHANCES RETURNING AFTER 22Z. SHOULD SEE ANY SCATTERED SHRA END BY
03Z...WITH MVFR VSBYS AND FOG POSSIBLE AGAIN OVERNIGHT INTO
TUESDAY MORNING. ALSO EXPECT A LOW-END MVFR OR EVEN IFR CIG TO
PERSIST TUESDAY MORNING...WITH SOME IMPROVEMENT/SCATTERING DURING
THE AFTERNOON.

/OUTLOOK FOR KMSP/
WED...VFR. WIND E 5-10 KTS.
THU...VFR. CHC MVFR WITH TSRA. WINDS SE 5-10 KTS BECMG SW.
FRI...VFR. CHC MVFR WITH TSRA. WINDS NE 5-10 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...JPC
LONG TERM...JRB
AVIATION...LS
Hazardous weather outlook, Aug 18, 1:13 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
113 PM CDT MON AUG 18 2014

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
191815-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
113 PM CDT MON AUG 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THROUGH SUNSET. A FEW STORMS COULD
PRODUCE LARGE HAIL AND STRONG WIND GUSTS...GENERALLY EAST OF A
FAIRMONT TO MANKATO TO MINNEAPOLIS LINE...EASTWARD TOWARD EAU
CLAIRE WISCONSIN. SOME THUNDERSTORMS MAY ALSO CONTAIN HEAVY RAIN.

FOG IS EXPECTED TO DEVELOP AGAIN TONIGHT. PATCHY VISIBILITY
REDUCTIONS UNDER ONE HALF MILE ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

OCCASIONAL THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NIGHT THROUGH
THE WEEKEND. THE THREAT FOR SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED DURING THE LATE AFTERNOON
AND EVENING OVER PARTS OF SOUTH CENTRAL AND EAST CENTRAL MINNESOTA
AND WEST CENTRAL WISCONSIN.

In the hours before

Special weather statement, Aug 18, 11:49 AM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1149 AM CDT MON AUG 18 2014

MNZ053-WIZ014-015-181730-
BARRON-CHISAGO-POLK-
1149 AM CDT MON AUG 18 2014

...HEAVY RAIN DEVELOPING OVER BARRON...CHISAGO AND POLK COUNTIES
THROUGH 1230 PM CDT...

AT 1142 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM MOVING INTO WEST CENTRAL WISCONSIN NORTH OF ST CROIX
FALLS...NEAR FREDERIC...LUCK...MILLTOWN...AND BALSAM LAKE.
THIS STORM WAS MOVING EAST AT 20 MPH.
VERY HEAVY RAIN AND UP TO ONE HALF INCH DIAMETER HAIL IS EXPECTED
WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CUSHING.
  MILLTOWN.
  LUCK.
  STRAIGHT LAKE WILDERNESS STATE PARK.
  MCKINLEY.

LAT...LON 4564 9214 4565 9207 4543 9207 4547 9271
      4565 9270 4565 9254 4566 9253 4568 9214
TIME...MOT...LOC 1647Z 271DEG 19KT 4556 9257

CARLYON
Special weather statement, Aug 18, 12:38 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1238 PM CDT MON AUG 18 2014

WIZ014>016-181830-
BARRON-POLK-RUSK-
1238 PM CDT MON AUG 18 2014

AT 1236 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 10 MILES NORTH OF TURTLE LAKE...NEAR COMSTOCK AND
CUMBERLAND. THIS STORM WAS MOVING EAST AT 25 MPH.

PEA SIZE HAIL AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MCKINLEY.
  COMSTOCK.
  CUMBERLAND.
  CUMBERLAND AIRPORT.
  BARRON.
  RICE LAKE AIRPORT.

LAT...LON 4531 9148 4544 9229 4569 9220 4568 9214
      4564 9214 4565 9191 4558 9141
TIME...MOT...LOC 1737Z 281DEG 20KT 4554 9211

CARLYON
Special weather statement, Aug 18, 12:57 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1257 PM CDT MON AUG 18 2014

WIZ014-015-023-025-027-181830-
BARRON-CHIPPEWA-DUNN-POLK-ST. CROIX-
1257 PM CDT MON AUG 18 2014

AT 1254 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 10 MILES NORTH OF MENOMONIE...OR 17 MILES SOUTH OF
TURTLE LAKE...BETWEEN PRAIRIE FARM AND GLENWOOD CITY.
THIS STORM WAS MOVING EAST AT 30 MPH.

HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CONNORSVILLE.
  RIDGELAND.
  SAND CREEK.

LAT...LON 4521 9161 4499 9166 4508 9223 4526 9219
TIME...MOT...LOC 1756Z 279DEG 25KT 4515 9208

CARLYON
Special weather statement, Aug 18, 1:14 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
114 PM CDT MON AUG 18 2014

WIZ023>025-181845-
DUNN-PIERCE-ST. CROIX-
114 PM CDT MON AUG 18 2014

AT 112 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR SPRING VALLEY...10 WEST OF MENOMONIE...OR 13 MILES
NORTHEAST OF ELLSWORTH.

THIS STORM WAS MOVING EAST AT 30 MPH.

HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  SPRING VALLEY.
  ELMWOOD.
  KNAPP.
  MENOMONIE.

LAT...LON 4496 9181 4473 9183 4477 9241 4495 9240
TIME...MOT...LOC 1813Z 271DEG 25KT 4485 9227

CARLYON
Special weather statement, Aug 18, 1:43 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
143 PM CDT MON AUG 18 2014

WIZ015-016-023>025-027-181915-
BARRON-CHIPPEWA-DUNN-PIERCE-RUSK-ST. CROIX-
143 PM CDT MON AUG 18 2014

...HEAVY RAIN DEVELOPING OVER BARRON...CHIPPEWA...DUNN...PIERCE...
RUSK AND ST. CROIX COUNTIES THROUGH 215 PM CDT...

AT 142 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SPOONER TO BARRON...
MENOMONIE...TO JUST NORTH OF DURAND.
THESE STORMS WERE MOVING EAST AT 25 MPH.

PEA SIZE AND HAIL HEAVY DOWNPOURS ARE EXPECTED WITH IS EXPECTED
WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  ELMWOOD.
  SUMNER.
  MIKANA.
  SAND CREEK.
  MENOMONIE AIRPORT.
  HOFFMAN HILLS REC AREA.

LAT...LON 4526 9131 4470 9180 4470 9234 4526 9185
      4565 9178 4564 9124
TIME...MOT...LOC 1841Z 270DEG 21KT 4585 9162 4526 9172
          4478 9215

CARLYON
Local storm report, Aug 18, 1:52 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
152 PM CDT MON AUG 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       2 E ASBURY              44.94N 95.52W
08/17/2014  E4.50 INCH       CHIPPEWA           MN   PUBLIC

0600 PM     HEAVY RAIN       3 W GLENWOOD            45.66N 95.44W
08/17/2014  M2.74 INCH       POPE               MN   CO-OP OBSERVER

1000 PM     FLASH FLOOD      CASTLE ROCK             44.56N 93.19W
08/17/2014                   DAKOTA             MN   DEPT OF HIGHWAYS

            UNPAVED GRAVEL ROAD DAMAGE REPORTED BY A ROAD GRADER.

0600 AM     HEAVY RAIN       2 NNE JORDAN            44.71N 93.59W
08/18/2014  M2.10 INCH       SCOTT              MN   COCORAHS

0700 AM     HEAVY RAIN       NE ZUMBROTA             44.30N 92.67W
08/18/2014  M2.46 INCH       GOODHUE            MN   CO-OP OBSERVER

0700 AM     HEAVY RAIN       4 SSW CANNON FALLS      44.47N 92.93W
08/18/2014  M2.03 INCH       GOODHUE            MN   MESONET

            LITTLE CANNON RIVER NEAR CANNON FALLS TIPPING BUCKET

0700 AM     HEAVY RAIN       1 N WELCH               44.58N 92.69W
08/18/2014  M3.10 INCH       GOODHUE            MN   TRAINED SPOTTER

0800 AM     HEAVY RAIN       2 NE CANNON FALLS       44.54N 92.87W
08/18/2014  M4.86 INCH       GOODHUE            MN   COCORAHS

0800 AM     HEAVY RAIN       2 SW CANNON FALLS       44.50N 92.93W
08/18/2014  M2.91 INCH       GOODHUE            MN   CO-OP OBSERVER

0800 AM     HEAVY RAIN       4 SE RED WING           44.54N 92.54W
08/18/2014  M2.68 INCH       GOODHUE            MN   COCORAHS

0800 AM     HEAVY RAIN       2 NNE ZUMBROTA          44.32N 92.66W
08/18/2014  M2.60 INCH       GOODHUE            MN   COCORAHS

0800 AM     HEAVY RAIN       4 W WASTEDO             44.41N 92.93W
08/18/2014  M2.19 INCH       GOODHUE            MN   MESONET

            LITTLE CANNON RIVER TIPPING BUCKET SOGN MN

&&

CARLYON

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 11:49 AM CDTSpecial Weather StatementMPXPolk41 min
Aug 18, 12:38 PM CDTSpecial Weather StatementMPXBarron52 min
Aug 18, 12:57 PM CDTSpecial Weather StatementMPXDunn33 min
Aug 18, 1:14 PM CDTSpecial Weather StatementMPXDunn31 min
Aug 18, 1:43 PM CDTSpecial Weather StatementMPXDunn32 min
Aug 18, 2:37 PM CDTSpecial Weather StatementMPXPepin53 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.